Doctor insights on:
Does Oral Contraceptive Pill Mood Changes Cause Postpartum Depression
Maybe: Rarely a woman may get depression symptoms from taking oral contraceptives. Usually they are predisposed to depression to begin with. If you were well, started the pill, and got depressed, simply discontinue the pill, use alternate form of contraception and see if you get better. It may take 1-2 weeks to be sure. ...Read moreSee 1 more doctor answer
Include being down or sad most of the time, loss of interest/pleasure in usual activities, unintended increase or decrease in appetite/weight, sleeping more or less than usual, being agitated or lethargic, feeling worthless or inappropriately guilty or self critical, having difficulty concentrating or making decisions, & thinking of death & dying. Suicidal ...Read more
Difficulty coping: Affecting about 10% of new moms, women with postpartum depression have strong feelings of sadness, anxiety, or despair that cause them difficulty coping with their daily tasks. It can occur anytime after delivery but usually starts 1-3 weeks after delivery. It is likely from body, mind and lifestyle factors combined. These women need treatment with counseling and sometimes medication. ...Read moreSee 1 more doctor answer
Quite Complex!: Mood disorders are very complex -quite often it may be situational, more often than recognized, "in the family" or genetic. Nutrition, hormones, undesired life changes, loss of a loved one -even a pet can send your outlook and persona down to the negative numbers. Even the best swimmers sometimes need help getting ashore. Depression, while complex, is treatable. Lots of initial self-screen on web. ...Read moreSee 1 more doctor answer
Not Certain: The reasons for postpartum depression are not certain. However, there are suggestions that the sudden hormonal changes that take place at the end of pregnancy are involved. The are questions as to why some women are affected and others are not. A previous history of depression increased the risk of postpartum depression, as does previous episodes of postpartum depression. ...Read moreSee 1 more doctor answer
I have postpartum depression. Does that cause burning/tingling sensation in the head? Is it bad? Really scared. Plz help
I get severely depressed from oral contraceptive (beyaz, alesse). What options do I have besides condoms?
Depression ; OC's: Oral contraceptives (oc's) can all cause depression, but this effect is not automatic for all women. Emotional balance is a very complex thing, not regulated by hormones alone -- yet in some women can certainly be affected by them. You ; your ob-gyn physician may find that oc's differ in these effects for you. You may also have a depression which needs treatment regardless of oc's. ...Read more
Sometimes: If you are more depressed since starting birth control, it may be a side effect. Compare your mood overall since being on birth control to before. If you are consistently more depressed tell your doctor and see if there is another birth control or lower dose he/she can recommend. That being said, most females I see taking birth control are fine. But check with your doctor if unsure. ...Read moreSee 1 more doctor answer
Is how a patient says they feel, or how someone feels internally, versus how someone's mood appears, which is called "affect." if you say your mood is "happy, " and you appear to be so, we would say that your affect is congruent. If, however, you actually look really angry, we would say your mood is "happy" and ...Read more
- Talk to a doctor live online for free
- Postpartum depression oral contraceptive pill mood changes
- Does breastfeeding cause postpartum depression?
- Mood changes with oral contraceptives
- Ask a doctor a question free online
- Does oral contraceptive use cause cholelithiasis?
- Does bulimia cause postpartum depression?
- Does unplanned pregnancy cause postpartum depression?
- Does the contraceptive pill cause damage to the liver?
- Talk to a gynecologist online for free